MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the hydrophilic coating on the guidewire separated during the case.The patient was not harmed.The procedure outcome was successful.Additional information was received on 28 july 2022: the procedure for the patient at the time of event was a left leg angiogram with intervention.They were able to remove all the coating from the patient.No medical intervention took place to remove the coating.The patient was in stable condition.A 5fr procedural sheath was reported to have been used by the radiology tech during the procedure.
 
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: purchasing liaison.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and the shipping inspection record of the involved product code/lot# combination confirmed that there were not any indications of anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot# combination from other facilities.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide a correction to section b5 as it was inadvertently reported that the additional information as received on 28 july 2022 when it should have stated 12 july 2022 and to update section h3, and to provide the completed investigation results.The actual sample was received by ashitaka factory on july 26, 2022.Visual inspection of the actual sample obtained the following results: · peeling of outer layer and exposure of core wire at approximately 870 mm from the distal end · rough surface for approximately 55 mm in the vicinity of the outer layer peeled area magnifying inspection of the area where the outer layer had been peeled obtained the following results: · some scratches on the core wire.· a torn-off shape at the edges of the outer layer.· rough surface in the vicinity of the outer layer peeled area, with some part roughened in a spiral shape.Electron microscopic inspection found roughened and scratched outer layer surface in the vicinity of outer layer peeled area.Magnifying inspection of the other areas found no other external anomalies such as a flaw.The total length and the outer diameter at the undamaged area was measured and confirmed to meet the control standards.Simulation test.Based on the condition of the actual sample, it was inferred that the torque force and push-pull force was applied to the actual sample while some object was in contact with the area in question.Therefore, a simulation test was implemented based on an assumption that torque force and push-pull force was applied to a guidewire while a concurrently used device (torque device) was not sufficiently fixed to the guidewire.Metal torque device and plastic torque device were used in this simulation tests.Combination with metal torque device.Visual inspection of the test sample found a peeling of outer layer and exposure of core wire.Magnifying inspection obtained the following results: · some scratches in the area where the core wire was exposed.· a torn-off shape at the edges of the outer layer.· the outer layer surface roughened in a spiral shape in the vicinity of outer layer peeled area.Electron microscopic inspection found that the outer layer surface was roughened and scratched in the vicinity of outer layer peeled area.Based on the above results, it was considered that the condition of the test sample was similar to that of the actual sample.However, the peeling of outer layer and the roughness of surface in the vicinity of the outer layer peeled area had been formed larger in degree than the actual sample.These differences were considered to depend on the degree of adhesion between the outer layer of guidewire and the torque device, and on the ways of manipulation.Combination with plastic torque device.Visual inspection of the test sample found no peeling of outer layer.Magnifying inspection found that the outer layer surface was rough.Electron microscopic inspection found that the surface had been roughened in a spiral shape.Based on the above result, the condition of the test sample was considered different from that of the actual sample; therefore, it was inferred that the peeling of outer layer of the actual sample was not caused by this mechanism.In the manufacturing process, the quality of the products is assured through the thorough work and inspections, including 100% visual inspection to confirm that there is no exposure of core wire or other external anomalies.From the investigation results, it was inferred that the peeling of outer layer and the exposure of core wire were caused due to the application of torque force and push-pull force to the actual sample while some object was in contact with it.The simulation test results indicated a possibility that this might have occurred when torque force and push-pull force was applied to the actual sample while a metal torque device was not sufficiently fixed to it.Ifu states: "- use the enclosed radifocus torque device to handle the guide wire m.Do not use a metal torque device with the guide wire m.Use of a metal torque device may result in damage to the wire.- do not slip a tightened-up torque device or y-connector over the wire, as this may result in damage to the wire." terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
Additional information was received on 12 july 2022: the procedure for the patient at the time of event was a left leg angiogram with intervention.They were able to remove all the coating from the patient.No medical intervention took place to remove the coating.The patient was in stable condition.A 5fr procedural sheath was reported to have been used by the radiology tech during the procedure.

Brand Name
RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key15127314
Report Number9681834-2022-00149
Device Sequence Number20238804
Product Code DQX
UDI-Device Identifier04987350773654
UDI-Public04987350773654
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberN/A
Device Catalogue NumberGS3509
Device Lot Number210914
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer07/26/2022
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date08/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight68 KG
Patient EthnicityNon Hispanic
Patient RaceWhite